Log in
AF Association
16,430 members19,549 posts

Spironolactone opinions

Just wondering your opinions on Spironolactone. I think this may be the drug my mum is taking along side Apixaban which is causing some of the worse problems. Any advice and personal experiences would be greatly appreciated.

9 Replies
oldestnewest

I just checked drugs.com for interactions between the two drugs and there is an interaction noted. Your mother's prescribing physician may have taken this into account.

Reply

Thank you so much Finvola for this. I noticed it's a moderate interaction but still one that does not sit comfortable with me. I am going to ask her to get the Spironolactone changed.

Reply

I take spironolactone along with rivaroxaban (a similar NOAC) with no problem. The fact that the spironolactone is potassium sparing is the key for me. Just after my ablation when my potassium levels bottomed out, this was part of what put me back on track. If your Mum is having issues with it, I would definitely consult your pharmacist or EP.

Reply

Thank you SRMGrandma, she is having issues with one of her meds, finding out which one is the problem. X

1 like
Reply

Narrowing it down can be a bit of trial and error for sure. Good luck!

Reply

Thank you

Reply

Have you tried sitting down and discussing your mum's meds with a pharmacist? They actually specialise and actually love doing more than simply making up prescriptions. They use knowledge, training, experience and science rather than trial and error!

Reply

Hi Markysmith, yes I have called 2 pharmacists but they said discuss with doctor. Her doctor as many are is not a specialist in AF so I guess she should try another med and wait for her EG appointment. Thank you

Reply

Pharmacies are supposed use NMS (new medicines service), when patients prescribed a new medicine are given two fortnightly phone calls to check their progress.

I've only once ever had a such a phone call.

Article here that mentions it by a pharmacist in yesterdays Daily Mail.

dailymail.co.uk/health/arti...

1 like
Reply

You may also like...